MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® HANDPIECE - VISAO®; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

MEDTRONIC XOMED INC. XPS® HANDPIECE - VISAO®; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number 3334800T
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation was not performed; the device was not returned for analysis.
 
Event or Problem Description
The physician reported that during a tympanoplasty, "when the foot switch was stepped on, the drill abnormally oscillated.The high-speed drill did not overheat but heated [got warm].The drill was not too hot to be held by hand." the procedure was completed with the reported product.There was no patient impact or injury.
 
Additional Manufacturer Narrative
Unique identifier (udi)#: (b)(4).Additional information from the sales rep also indicates the device was lost in the site and it is not possible to be returned.Therefore a product analysis has not been performed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information from the sales rep indicates it took the handpiece approximately one minute for the device to heat up.

Brand Name
XPS® HANDPIECE - VISAO®
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr north
jacksonville FL 32216
MDR Report Key7167413
Report Number1045254-2018-00008
Device Sequence Number13796031
Product Code ERL
UDI-Device Identifier00885074107349
UDI-Public00885074107349
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3334800T
Device Catalogue Number3334800T
Device Lot Number208146067
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer01/09/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1